Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 22, 2011, 12:28 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 12:28 AM EDT (04:28 UTC)
- Expired
- Apr 22, 2011, 6:33 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
347 WHUS72 KCHS 220428 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1228 AM EDT FRI APR 22 2011 AMZ330-221230- /O.NEW.KCHS.SC.Y.0034.110422T0428Z-110422T1500Z/ CHARLESTON HARBOR- 1228 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
2 follow-up statements
828 WHUS72 KCHS 220755 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EDT FRI APR 22 2011 AMZ330-221500- /O.CON.KCHS.SC.Y.0034.000000T0000Z-110422T1500Z/ CHARLESTON HARBOR- 355 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
860 WHUS72 KCHS 221033 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 633 AM EDT FRI APR 22 2011 AMZ330-221145- /O.CAN.KCHS.SC.Y.0034.000000T0000Z-110422T1500Z/ CHARLESTON HARBOR- 633 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ 33
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 11:12 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 21, 11:12 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1112 PM EDT THU APR 21 2011 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATE EVENING UPDATE...MUCH OF THE AREA...PARTICULARLY N OF THE SAVANNAH RIVER...HAS BEEN WORKED OVER BY EVENING PULSE/SEABREEZE CONVECTION. HRRR AND NSSL WRF MODELS DEPICT CALMING CONDITIONS WHICH MAKES SENSE GIVEN GENERALLY LOWER DEWPOINTS IN THE LOW-MID 60S AND TEMPS DOWN TO THE UPR 60S AND LWR 70S. IN ADDITION...WINDS HAVE SHIFTED TO EASTERLY BEHIND THE COLD FRONT WHICH HAS DROPPED TO NEAR THE ALTAMAHA RIVER. THIS WILL ALLOW MORE STABLE MARINE AIR TO INFILTRATE THE AREA...SO WITH THE NIGHTLY INVERSION SETTING UP AM NOT EXPECTING MUCH IN THE WAY OF PRECIP THROUGH THE REMAINDER OF THE NIGHT. ACTIVITY PUSHING IN FROM THE SW OVER THE FAR SRN PORTION OF THE CHS CWFA HAS SHOWN SIGNS OF WEAKENING AS IT RUNS INTO THE MORE STABLE AIR...SO WILL KEEP HIGHEST POPS THROUGH THE EARLY MORNING HOURS IN THAT REGION. THE REST OF THE AREA SHOULD STAY DRY...ALTHOUGH CANNOT RULE OUT ISOLD SHWRS/TSTMS THROUGH THE OVERNIGHT HOURS. TEMPS ARE ALSO NOT EXPECTED TO DROP OFF MUCH MORE FROM CURRENT VALUES...AND COULD EVEN RISE A FEW DEGREES BEFORE STABILIZING IN THE LOW-MID 60S OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA WHERE CONSIDERABLE SUNSHINE IS POSSIBLE. THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS BOTH DAYS WITH LOWS IN THE LOW/MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY. THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE POPS IN ASSOCIATION WITH THE NEXT COLD FRONT. ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... CONVECTION HAS WANED SIGNIFICANTLY THROUGH THE LAST COUPLE OF HOURS SO AM ABLE TO RUN WITH PRECIP-FREE CONDITIONS AT BOTH TERMINALS THROUGH THE REST OF THE OVERNIGHT HOURS. AM CONCERNED THAT LOW STRATUS COULD IMPACT EITHER TERMINAL...PARTICULARLY KCHS WHERE RAINFALL WAS MUCH MORE PREVALENT...SO WILL NEED TO SEE IF MORE PERSISTENT IFR CONDITIONS FOR CEILINGS WILL BE NEEDED IN THE NEXT SET OF ROUTINE TAFS. DEEP MOISTURE WILL REMAIN OVER THE REGION THROUGH FRIDAY WITHIN THE INLAND HIGH PRESSURE WEDGE...AND EXPECT AT LEAST VFR CEILINGS TO LINGER INTO FRIDAY AFTERNOON. ISOLD SHWRS/TSTMS POSSIBLE FOR FRI AFTN BUT IT IS TOO EARLY TO DETERMINE COVERAGE OR PINPOINT IF THEY WILL HIT THE TERMINALS SO WILL KEEP THINGS OPTIMISTIC. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR CIGS. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... AS THE COLD FRONT HAS DROPPED S THROUGH THE WATERS THIS EVENING...WINDS HAVE SWUNG AROUND TO E AND ENE WHERE THEY WILL STAY THROUGH THE REST OF THE OVERNIGHT HOURS. A SURGE OF STRONGER WINDS WILL COME DOWN THE COAST...MAKING IT AS FAR S AS THE SAVANNAH RIVER BEHIND THE FRONT...WITH SPEEDS INCREASING TO ARND 15 KT AND POSSIBLY UP TO 20 KT. MODEL GUIDANCE AND UPSTREAM BUOYS AND SHORELINE OBS KEEP CONDITIONS BELOW SCA LEVELS SO HAVE DONE THE SAME FOR THE CHS MARINE ZONES. SEAS WILL ALSO REMAIN BELOW SCA THRESHOLDS OVERNIGHT. A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT THU APR 21 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 401 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 21, 8:03 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 SE SHADOWMOSS 32.83N 80.06W
04/21/2011 E1.00 INCH CHARLESTON SC PUBLIC
QUARTER SIZED HAIL REPORTED ALONG GLEN OAKS COURT.
&&
EVENT NUMBER CHS1100350
JPCLocal storm report, Apr 21, 8:06 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 NW CHARLESTON 32.79N 79.96W
04/21/2011 E1.00 INCH CHARLESTON SC PUBLIC
QUARTER SIZED HAIL REPORTED AT JOHNSON HAGOOD STADIUM.
&&
EVENT NUMBER CHS1100351
JPCLocal storm report, Apr 21, 8:14 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 NNE SUMMERVILLE 33.11N 80.12W
04/21/2011 E1.00 INCH BERKELEY SC PUBLIC
QUARTER SIZED HAIL REPORTED IN CANE BAY PLANTATION.
&&
EVENT NUMBER CHS1100352
JPCLocal storm report, Apr 21, 8:20 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NW WEST ASHLEY 32.81N 80.02W
04/21/2011 E1.75 INCH CHARLESTON SC PUBLIC
GOLF BALL SIZED HAIL REPORTED ALONG RAUL WALLENBERG
BLVD.
&&
EVENT NUMBER CHS1100353
JPCSpecial weather statement, Apr 21, 8:28 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 828 PM EDT THU APR 21 2011 SCZ042-047-048-051-220100- BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER- 828 PM EDT THU APR 21 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON AND JASPER COUNTIES THROUGH 900 PM EDT... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GILLISONVILLE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLARENDON...COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAYS... MCPHERSONVILLE...POCOTALIGO AND SHELDON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3266 8069 3245 8078 3256 8110 3272 8105 TIME...MOT...LOC 0028Z 298DEG 16KT 3260 8098
Local storm report, Apr 21, 11:38 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 S SHADOWMOSS 32.84N 80.07W
04/21/2011 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ALONG BAYHILL DRIVE.
&&
EVENT NUMBER CHS1100354
JPCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:22 PM EDT | Special Marine Warning | CHS | 53 min | |
| Apr 22, 1:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Apr 22, 4:17 PM EDT | Special Weather Statement | CHS | Bulloch | 28 min |
| Apr 22, 4:50 PM EDT | Special Weather Statement | CHS | Effingham | 25 min |
| Apr 22, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 45 min |
| Apr 22, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 60 min |
| Apr 21, 8:28 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
| Apr 21, 8:34 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 56 min |
| Apr 22, 3:06 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 105 min |
| Apr 22, 3:45 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Apr 22, 4:12 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Apr 22, 4:37 PM EDT | Special Weather Statement | CHS | Jasper | 23 min |
| Apr 22, 6:13 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.